MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 26265
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the stent was deformed.A unistep plus wallstent was selected for use for a biliary tract stent implantation in the bile ducts.The stent reached the lesion and deployed for about 1cm when the physician noticed the stent was deformed.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Patient's weight is 65.5 kg.Device evaluated by mfr.: a visual and microscopic examination was performed on the returned wallstent device.A visual and tactile examination identified multiple severe kinks along the catheter of the device.These kinks extended from the outer sheath down into the inner shaft.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the catheter that could have contributed to the damage identified.The device was received with the stent partially deployed and approximately 6mm of stent was noted to be protruding form under the outer sheath.The struts located on this distal protruding section of stent were noted to be damaged.The investigator deployed the stent however resistance was encountered due to the catheter kinks and the distal stent damage.A visual and microscopic examination identified damage to the mid section of the stent, however the majority of the damage was located at the distal end of the stent.The damage observed in the mid section of the stent may have been caused by the severe catheter kinks identified on the inner and outer shaft.The damaged distal section of stent most likely prevented full reconstrainment of the stent and as this section of the stent was unprotected this may have resulted in the stent damage increasing during removal from the patient or during shipping.No issues were noted with the stent that could have contributed to the damage identified.A visual and microscopic examination found no damage or any issues with the tip, stent cups or stent holder of the device that may have potentially contributed to the complaint incident.No further issues were identified during product analysis.
 
Event or Problem Description
It was reported that the stent was deformed.A unistep plus wallstent was selected for use for a biliary tract stent implantation in the bile ducts.The stent reached the lesion and deployed for about 1cm when the physician noticed the stent was deformed.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported the stent was fully reconstrained when removed.

Brand Name
WALLSTENT RP ENDOPROSTHESIS
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8165068
Report Number2134265-2018-64111
Device Sequence Number2179035
Product Code FGE
UDI-Device Identifier08714729406372
UDI-Public08714729406372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K992510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Model Number26265
Device Catalogue Number26265
Device Lot Number0020050959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR